Advice please

A forum for the discussion of antibiotics as a potential therapy for MS

Advice please

Postby Pringle » Sat Sep 17, 2005 11:02 pm

Quick Intro.

I've had many symptoms of MS for a few years and my diagnosis has gone backwards and forwards.My family and I noticed a few years ago that I seemed to be better after taking certain antibiotics so i started researching antibiotics on the CNS in 2001.

Over the past couple of years my stiffness and spasms have increased,I now walk with crutches and use a wheelchair for longer distances.

My Neurologist discharged me last month and advised my GP to try 3 to 6 months antibiotics to see if it gave me prolonged benefit.

I contacted David Wheldon with my history etc and he advised some antibiotics.

Friday morning the day I was to start doxycycline I woke up hardly able to move or walk and I knew an infection was brewing.I developed a severe sore throat and think I have a chest infection.

I started the doxycycline anyway.As with any infection I always get increased stiffness and pain.I can't stand the pain in my hips and upper back.

I've been in bed most of the weekend as I've felt so poorly.Do I just carry on with the doxycycline or do I see GP for a different antibiotic.??

I can't believe how quickly the infection hit me and the day I was starting doxcycline.

Thanks
User avatar
Pringle
Newbie
 
Posts: 3
Joined: Sat Sep 17, 2005 3:00 pm

Advertisement

Go slow, your symptoms are a good sign

Postby Jimk » Sun Sep 18, 2005 6:24 am

Pringle-
Your infection symptoms are quite similar to the respiratory Cpn described in the literature. The body aches are part of the endotoxin/cytokine response suggests two things: that you do indeed have an infection (possibly Cpn) and two, that you have a very high load of bacteria. You should, of course, consult your physician to make sure doxy is appropriate, but it is broad spectrum.

You could well have such a bacterial load that you not only have it in the CNS, the symptoms that you have focused in, but in your respiratory system as well. Hence, you don't have "a cold" but rather are feeling die-off endotoxin and cytokine reactions in your joints, muscles, sinuses, throat, lungs. Remember that Cpn has been implicated in arthritus, fibromyalgia, chronic sinusitus, asthma, and so on. In addition, Cpn infects the immune cells, and makes our immune system less functional in fighting other pathogens.

You need to stay with it, but go very slow if inaddition to the current infection you get a "brisk response" as David Wheldon would call it, to the doxy, and get the support of supplementation.

When you have such a high bacterial load you have to go very cautiously so as not to overwhelm your system. The protocols (see www.CPn Help.org on the Wheldon, Stratton protocols, and read the Expert comments especially) often describe taking one doxy for the first week, then one every two to three days the next week, then one daily, etc., until the full 100mg twice a day can be reached. Only then is the zithro added in the same way (excepting the full dose may be every other day depending on the protocol).

All of this caution is because of the severe reaction someone who has high bacterial load (I know, I'm one) can have. The longer you've had the infection, the more load you have, the more tissues involved, etc.

And then there are supplements. What are you taking? Stratton doesn't even start anyone on abx until they have countered the secondary porphyria which he now simply assumes as a matter of course, by a month on the recommended supplements. These will really help prevent more oxidative damage which can be caused by endotoxin release in the treatment.

Finally, I've found buffered vitamin C powder, in doses that are just at bowel tolerance (where you do a teaspoon of it every 20minutes until you get diarhea), to help a lot with the endotoxin reactions. Remember to wait until after the doxy for at least an hour, as the magnesium and calcium will prevent it's absorbtion. I found Allergy Research to be the best tolerable form for me. After this first flush, lower the dose below bowel tolerance and find a daily dose that helps but doesn't disturb your bowels.

Hang in there,
Jim
User avatar
Jimk
Family Member
 
Posts: 69
Joined: Fri Jun 17, 2005 3:00 pm
Location: Ohio, USA

Postby LifeontheIce » Sun Sep 18, 2005 4:08 pm

Hello,Pringle!

Nice to meet you and have you around. Try to use some ibuprofen 600 to 800 mg every 6-8 hours till you see your doctor tomorrow. It might be another hit from cpn, but also it's possible that you got something else.
Barbara
User avatar
LifeontheIce
Family Elder
 
Posts: 113
Joined: Wed Jul 06, 2005 3:00 pm
Location: Chicago area

Postby Pringle » Sun Sep 18, 2005 11:03 pm

Thank you so much for the advice Jim and Barbara.

I've still got so much to learn.I've been dealing with this for nearly 8 years now and started off with typical retrobulbar neuritis and left sided spastic weakness.

I show optic atrophy on MRI but nothing else has ever shown.I believe the problem is in my spinal cord but I have never had a full spinal MRI. I was given IV steroids in 2001 but my symptoms rebounded a couple of months later

As I said before I noticed years ago how certain antibiotics seemed to help my walking my fatigue etc and certainly the stiffness and spasms.I researched and found these antibiotics could affect the CNS.

As my mobility has deterioated and I've had a hellish time with flexor and extensor spasms I decided I had to try something as my diagnosis is now up in the air again.All I've been told is we know something is wrong.

My Husband was off work last week with a heavy cold.I saw my GP on Thursday night and then woke up on Friday morning with what I would call one hell of a chest infection.

I've always prone to sinusitis and chest infections since having mycoplasma pneumonia in the 90's.This was just so rapid and lol the day I was to start doxycyline.

When I get infections my warning signs are increased upper back and thoracic stiffness and spasticity and pain in my hips.This always comes with UTI's,chest infections etc.

The trouble is now I've started the doxycycline my spasticity has increased so I don't know if it's the infection or if it;s the doxycycline.

I'm not taking any supplements so I'll have to read up on those.I think I will have to see GP today though as this is a real humdinger of an infection.

Thanks again.
User avatar
Pringle
Newbie
 
Posts: 3
Joined: Sat Sep 17, 2005 3:00 pm

I also just started

Postby kc » Mon Sep 19, 2005 10:45 am

Pringle,

When I have another infection, whatever it may be, I always become more spastic. I just started Minocycline last week. I took it for 4 days and I had a whopper of a die off. Whew. I had to stop it but I just started it again today. I am going to try MOnday wednesday and friday at first and work up to everyday.

I too always felt better on antibiotics. This made me look into the possibiltiy of ms being an infectious disease. Although Elisa tests were negative for brucella and lyme, I know something is brewing inside whether it be cpn or brucella or both. it has got to go.

good luck,

If I were you I would start the doxy, but go slow.

karen :D
User avatar
kc
Family Elder
 
Posts: 116
Joined: Sun Jul 03, 2005 3:00 pm


Return to Antibiotics

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service

cron